Georgia, 2013Damaging Wind in Georgia, September 1, 2013
September 1, 2013 · NWS FFC · 1 event in 1 county or zone
An area of high pressure moved off the Atlantic Coast early on the 1st, with a weak frontal boundary stalled over the Ohio Valley. A convective system that developed along the stalled boundary dissipated during the day but was able to trigger isolated to scattered thunderstorm development across north Georgia during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of high pressure moved off the Atlantic Coast early on the 1st, with a weak frontal boundary stalled over the Ohio Valley. A convective system that developed along the stalled boundary dissipated during the day but was able to trigger isolated to scattered thunderstorm development across north Georgia during the afternoon hours. One of these storms became severe with trees down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 1, 2:39 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 1, 2:39 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT SUN SEP 1 2013
.SHORT TERM /TONIGHT THROUGH MONDAY/...
UPPER TROUGH DEEPENS OVER THE GREAT LAKES THROUGH TOMORROW. SEVERAL
RIPPLES NOTED IN THE UPPER LEVEL FLOW TODAY ENHANCING CONVECTION.
SHORT TERM HIRES MODELS NOT HANDLING CURRENT CONVECTION WELL. GOOD
MOISTURE...AND INSTABILITY NOTED ACROSS THE FORECAST AREA...CAPES
APPROACHING 2000...AS AN OUT FLOW BOUNDARY FROM THIS MORNINGS
CONVECTION ACROSS NORTH GA...AIDED IN THE DEVELOPMENT OF A LINE OF
SHOWERS AND THUNDERSTORMS FROM CARROLLTON TO ATLANTA TO ATHENS.
THIS LINE WILL SAG SLOWLY SOUTHWARD THROUGH THIS EVENING. HRRR
HINTING AT ANOTHER LINE DEVELOPING OVER EASTER AL JUST BEFORE
SUNSET IMPACTING PORTIONS OF WEST AND CENTRAL GA THROUGH LATE
EVENING...WITH THE AREA ALREADY WORKED OVER AM NOT BITING ON THIS
SOLUTION AT THIS TIME. WILL CONTINUE TO SHOW CONVECTION SHIFTING
TO THE SOUTH SIDE OF ATL TO AHN AFTER 4-5PM AND IMPACTING CSG-MCN
BETWEEN 6-9 PM.
MODELS SHOWING MOISTURE AND INSTABILITY LINGERING OVERNIGHT...AND
ISOLATED STORMS WILL CONTINUE TO BE POSSIBLE. ECMWF/GFS/NAM ALL
SHOWING MCS POSSIBLE BY 12Z MONDAY NOW AND HAVE CONTINUED CHANCE
POPS ACROSS NORTH GEORGIA TO ACCOUNT FOR THE FEATURE. WEAK SURFACE
FRONT CONTINUES TO APPROACH NORTH GEORGIA TOMORROW AND WITH GOOD
MOISTURE AND INCREASING INSTABILITY ONCE AGAIN EXPECT SCATTERED
SHOWERS/THUNDERSTORMS ACROSS THE AREA ON MONDAY.
CONTINUED TO USE A BIAS CORRECTED BLEND OF GUIDANCE TEMPERATURES
ACROSS THE AREA THROUGH THE SHORT TERM PERIODS...ALTHOUGH MAX
TEMPERATURES MONDAY WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF LOW
LEVEL CLOUDS THAT ARE ABLE TO DEVELOP IN RAIN SOAKED AREAS TONIGHT.
ATWELL
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
ONLY MINOR TWEAKS MADE TO THE EXTENDED. DID RAISE TEMPERATURES FOR
SATURDAY/SUNDAY A DEGREE OR SO BUT STILL LOOKING LIKE THE COOLEST
DAYS OF EXTENDED PERIOD.
PREV DISCUSSION... /ISSUED 324 AM EDT SUN SEP 1 2013/
LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE EXTENDED BEGINS WITH AN UPPER LOW OVER SOUTHERN ONTARIO...
TROUGHING DOWN THE EASTERN THIRD OF THE U.S...WITH THE ASSOCIATED
COLD FRONT PUSHING THROUGH THE SOUTHEAST. PRECIP CHANCES CONTINUE
ACROSS THE STATE MONDAY NIGHT BUT AS THE FRONT PUSHES TOWARD THE
COAST TUESDAY AND TUESDAY NIGHT...DRIER AIR FILTERS IN BEHIND IT
AND PUSHES PRECIP CHANCES INTO CENTRAL AND SOUTH GEORGIA. DRIEST
DAY LOOKS TO BE WEDNESDAY AS THE TROUGH AXIS SHIFTS EAST OFF THE
COAST AND HIGH PRESSURE DOMINATES MOST OF THE STATE. HOWEVER...ON
THURSDAY ANOTHER SHORTWAVE ROUNDS THE BASE OF THE TROUGH AND LOOKS
TO PROVIDE ENOUGH LIFT THAT WHEN COMBINED WITH OROGRAPHIC LIFTING
IS ENOUGH TO WARRANT SLIGHT TO LOW CHANCE POPS IN THE NORTHEAST
MOUNTAINS. ECMWF IS A LITTLE STRONGER WITH THIS SHORTWAVE
INITIALLY BUT BOTH MODELS IN REASONABLE AGREEMENT WITH THIS
FEATURE ON FRIDAY. AS WE PUSH INTO THE WEEKEND...THE GFS IS
DEFINITELY THE WETTER OF THE TWO MODELS SO COMPROMISED ON THIS
UNCERTAINTY BY PAINTING GENERALLY SLIGHT CHANCE POPS ACROSS THE
AREA ON SATURDAY.
AS FOR TEMPS...TUESDAY WILL CONTINUE THE TREND OF ABOVE-NORMAL
TEMPS...AND EVEN WITH THE FRONTAL PASSAGE TEMPS WILL ONLY DROP A
COUPLE OF DEGREES BUT SHOULD BE NEAR SEASONAL NORMALS. THE MORE
NOTICEABLE CHANGE WILL BE IN OVERNIGHT LOWS...LIKELY DROPPING AT
LEAST 5 DEGREES BETWEEN MONDAY NIGHT AND WEDNESDAY NIGHT. SATURDAY
IS A BIT FAR OUT THERE BUT WITH THE INFLUENCE OF THE STRONG
SHORTWAVE /INCREASED CLOUDINESS/...RIGHT NOW THAT LOOKS TO BE THE
COOLEST DAY OF THE PERIOD.
TDP
PREV DISCUSSION... /ISSUED 203 PM EDT SUN SEP 1 2013/
AVIATION...
18Z UPDATE...
LINE OF CONVECTION DEVELOPING OVER THE ATL TO AHN TAF SITES WILL
SLOWLY SINK TO THE SOUTH THROUGH THIS EVENING. ANTICIPATE STORMS
WILL BE SOUTH OF ATL AFTER 20Z AND IMPACT CSG/MCN 20-24Z. VFR
CONDITIONS EXPECTED OUTSIDE OF CONVECTION WITH MVFR AND WIND GUSTS
TO NEAR 30KTS EXPECTED. LOW CLOUDS WILL DEVELOP TOWARD MORNING
AIDED BY THE SATURATED GROUND WITH IFR/LOW MVFR CIGS EXPECTED AT
THIS TIME. WEST WINDS WILL PREVAIL THROUGH THE PERIOD.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE IN WINDS...VISIBILITY.
MEDIUM CONFIDENCE IN CIGS OVERNIGHT...CONVECTIVE TIMING.
ATWELL
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 70 90 72 90 / 40 30 30 30
ATLANTA 73 90 74 90 / 40 40 30 30
BLAIRSVILLE 66 84 68 84 / 30 50 30 20
CARTERSVILLE 71 89 71 90 / 40 40 40 20
COLUMBUS 75 93 74 90 / 50 40 30 30
GAINESVILLE 69 88 73 89 / 40 40 30 20
MACON 71 91 72 91 / 50 40 40 30
ROME 70 90 72 90 / 40 50 40 20
PEACHTREE CITY 69 90 71 89 / 40 40 30 30
VIDALIA 74 93 74 90 / 40 30 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...ATWELL
LONG TERM....30
AVIATION...ATWELL
Hazardous weather outlook, Sep 1, 10:55 AM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT SUN SEP 1 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1155 AM EDT SUN SEP 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND
CENTRAL GEORGIA THROUGH TONIGHT...WITH THE GREATEST COVERAGE
EXPECTED IN NORTH GEORGIA. THE COMBINATION OF INCOMING REMNANTS OF
A CONVECTIVE SYSTEM MOVING SOUTH OUT OF TENNESSEE AND A
WEAK DISTURBANCE PUSHING INTO NORTH GEORGIA THIS AFTERNOON...IN
CONCERT WITH ENHANCED MOISTURE AND INSTABILITY WILL ALLOW FOR STORM
DEVELOPMENT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL...SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING
STRIKES. TRAINING CELLS MAY RESULT IN LOCALIZED FLASH FLOODING
THREATS AS WELL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH
TUESDAY...PARTICULARLY EACH AFTERNOON AND EVENING. ALTHOUGH SEVERE
WEATHER IS NOT EXPECTED...THE POTENTIAL FOR STRONG STORMS WILL
EXIST. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. BY
WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS WILL
BE POSSIBLE MAINLY ACROSS PORTIONS OF CENTRAL GEORGIA.
THUNDERSTORM CHANCES WILL INCREASE ACROSS THE ENTIRE AREA FRIDAY
INTO SATURDAY AS ANOTHER UPPER DISTURBANCE PUSHES TOWARD THE
SOUTHEAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 1, 2:02 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT SUN SEP 1 2013
GAZ041>044-053-054-011945-
302 PM EDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CARROLL...COWETA...DOUGLAS...FAYETTE...HARALSON AND FULTON
COUNTIES UNTIL 345 PM EDT...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SWEETWATER CREEK STATE PARK TO 5 MILES
SOUTH OF TALLAPOOSA...MOVING SOUTH AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CARROLL...COWETA...DOUGLAS...FAYETTE...HARALSON AND FULTON
COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SWEETWATER CREEK STATE PARK...WINSTON...
DOUGLASVILLE...LITHIA SPRINGS...LAKE VAL-DO-MAR...VILLA RICA...
TEMPLE...BREMEN...WACO...TALLAPOOSA...CHAPEL HILL...BOWDON
JUNCTION...BILL ARP...ABILENE AND TREASURE LAKE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3378 8491 3377 8482 3379 8473 3380 8472
3380 8463 3375 8457 3343 8450 3340 8488
3346 8531 3375 8537
TIME...MOT...LOC 1903Z 355DEG 9KT 3372 8464 3369 8489
3366 8530Special weather statement, Sep 1, 2:32 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EDT SUN SEP 1 2013
GAZ002>004-012015-
332 PM EDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER AND CATOOSA COUNTIES UNTIL 415 PM EDT...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOOKOUT MOUNTAIN...MOVING EAST AT 25 MPH.
ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR GRAYSVILLE.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 415 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHATTANOOGA
VALLEY...LOOKOUT MOUNTAIN...CHICKAMAUGA...FAIRVIEW...FORT
OGLETHORPE...LAKEVIEW...BLUE SPRING...BOYNTON...INDIAN SPRINGS...
GRAYSVILLE...RINGGOLD...TUNNEL HILL...SALEM AND VARNELL. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3482 8497 3487 8544 3499 8536 3499 8496
TIME...MOT...LOC 1932Z 271DEG 21KT 3496 8531
Special weather statement, Sep 1, 2:40 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SUN SEP 1 2013
GAZ048-057>059-012030-
340 PM EDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS
IN NEWTON...BUTTS...HENRY AND JASPER COUNTIES UNTIL 430 PM EDT...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCKY PLAINS TO OLA...MOVING SOUTHEAST AT
15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE
ACROSS NEWTON...BUTTS...HENRY AND JASPER COUNTIES THROUGH 430 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCKY PLAINS...
BLACKSVILLE...OLA...LOCUST GROVE...FINCHERVILLE...JENKINSBURG...NORTH
ALCOVY...STEWART...WORTHVILLE...JACKSON...EUDORA...STARK...TURTLE
COVE...INDIAN SPRINGS STATE PARK AND FLOVILLA. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3339 8354 3332 8375 3322 8391 3339 8422
3348 8409 3356 8388
TIME...MOT...LOC 1940Z 300DEG 15KT 3348 8388 3343 8399
3339 8406Special weather statement, Sep 1, 2:46 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT SUN SEP 1 2013
GAZ042-052-012030-
346 PM EDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 430 PM EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JOHN TANNER STATE PARK TO 12 MILES WEST OF
EPHESUS...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CARROLL AND HEARD COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE BOWDON JUNCTION...JOHN TANNER
STATE PARK...BOWDON...MOUNT ZION...CARROLLTON...BLACKJACK MOUNTAIN...
BLACKJACK MOUNTAIN...EPHESUS...TYUS...CLEM...ROOSTERVILLE...
ROOPVILLE...LOWELL...FROLONA AND CENTRALHATCHEE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3369 8518 3369 8516 3346 8494 3344 8496
3346 8498 3344 8499 3343 8501 3339 8500
3319 8522 3317 8525 3356 8532
TIME...MOT...LOC 1946Z 333DEG 16KT 3355 8519 3340 8535
3335 8544Special weather statement, Sep 1, 3:09 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT SUN SEP 1 2013
GAZ053-054-056-067-012100-
409 PM EDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN SPALDING...MERIWETHER...COWETA AND FAYETTE COUNTIES UNTIL 500 PM
EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM STARRS MILL TO SAINT MARKS...MOVING
SOUTHEAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS SPALDING...MERIWETHER...COWETA AND FAYETTE COUNTIES THROUGH
500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SAINT
MARKS...LUTHERSVILLE...LONE OAK...PEACHTREE CITY...TURIN...
SHARPSBURG...SENOIA...ROCKY MOUNT...STARRS MILL...HARALSON...
WOOLSEY...WOOSTER...BROOKS...LAKE HORTON AND ALVATON. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3323 8480 3346 8456 3330 8428 3320 8439
3321 8440 3321 8445 3317 8451 3313 8451
3310 8453 3308 8452 3299 8470 3308 8486
3320 8487
TIME...MOT...LOC 2009Z 303DEG 9KT 3334 8454 3318 8471
3314 8479Special weather statement, Sep 1, 3:15 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT SUN SEP 1 2013
GAZ002>005-012100-
415 PM EDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAINFALL...PEA SIZED HAIL
AND 40 MPH WINDS IN WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES
UNTIL 500 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TUNNEL HILL...MOVING EAST AT 15 MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES...INCLUDING AREAS
AROUND SALEM...ROCKY FACE...TUNNEL HILL...WOOD STATION...BLUE
SPRING...BEAUMONT...RINGGOLD...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE...FORT OGLETHORPE...LAKEVIEW...ROCK
SPRING...VARNELL AND DALTON. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.
&&
LAT...LON 3499 8464 3470 8470 3480 8530 3499 8526
TIME...MOT...LOC 2014Z 274DEG 14KT 3489 8503
Thunderstorm Wind, Catoosa
- When
- September 1, 3:45 PM EST
- Where
- Catoosa County, Sugartown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 34.880, -85.070
The Catoosa County 911 Center reported several trees down, including along Highway 41, Salem Valley Road, and Dogwood Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, September 1 to 30, 2013$22 million · 8 events
- Damaging Winds and Lightning Strike in South Carolina, September 1, 20131 death · 50 kt wind · 3 events
- Wildfire in California, September 1 to 30, 2013$15 million · 1 event
- Drought in Oklahoma, September 1 to 30, 2013$8.0 million · 3 events
- Flash Flooding in Nevada, September 1 to 4, 2013$1.0 million · 5 events
- Drought in Texas, September 1 to 30, 2013$114,000 · 39 events
- Flash Flooding in Arizona, September 1 to 4, 2013$532,000 · 5 events
- Tornado and Flash Flooding in Massachusetts, September 1, 2013$140,000 · EF0 · 10 events
- Hail and Damaging Winds in Arkansas, September 1, 2013$106,000 · 52 kt wind · 12 events
- Hail and Damaging Winds in Missouri, September 1, 2013$126,000 · 1 in hail · 8 events
- Flash Flooding and Debris Flows in Utah, September 1 to 4, 2013$75,000 · 53 kt wind · 13 events
- Flash Flood and Lightning Strike in Rhode Island, September 1, 2013$102,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476308.